Alert archive / Kansas / Special Weather Statements in 2020

Special Weather Statement, NWS Dodge City, KS

July 26, 2020Lane County, Scott County, Kansas

NWS Dodge City, KS issued this special weather statement at Jul 26, 2020, 3:12 PM CDT for Lane County, Scott County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2020, 3:12 PM CDT (20:12 UTC)
Expired
Jul 26, 2020, 4:00 PM CDT
In force
48 min
Issued by
NWS Dodge City, KS

Counties Lane County, KS, Scott County, KS

The radar

The Dodge City radar (KDDC), 106 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2020-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2020-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

162 
WWUS83 KDDC 262012
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
312 PM CDT Sun Jul 26 2020
 
KSZ043-044-262100-
Lane KS-Scott KS-
312 PM CDT Sun Jul 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND NORTHERN LANE COUNTIES
UNTIL 400 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Modoc, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Scott City, Dighton, Grigston, Healy, Scott State Lake, Modoc,
Shallow Water, Manning, Pendennis, Amy and Shields.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3870 10025 3848 10027 3827 10112 3870 10113
TIME...MOT...LOC 2011Z 235DEG 21KT 3852 10102 

$$

RBURG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 26, 1:19 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 26, 1:19 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
119 PM CDT Sun Jul 26 2020

...updated discussion...

.SHORT TERM...(This evening through Monday)
Issued at 111 PM CDT Sun Jul 26 2020

A cold front is currently located across northeast Colorado and into
Nebraska. This front will eventually continue to sink southward through
this evening. Showers and thunderstorms are expected to develop along
this boundary this afternoon and into the evening. The best chance
at precipitation during this time frame will be along and north of
Highway 96. Some of the storms may be strong to marginally severe,
but the main threat will be heavy rainfall. Speaking of heavy rainfall,
the 12Z KDDC RAOB PWAT this morning was 1.55”. This is already above
the 90th percentile. This PWAT is expected to increase to 2” by tomorrow
morning. This is off the charts for our PWAT climo. The bottom line
is that the atmosphere is extremely moist and is primed for heavy rainfall.
In addition to the high PWAT, lift along the front will aid in extremely
efficient rainfall production in the storms. A widespread area of 1
to 2 inches still looks on track for much of the forecast area. The
currently hydro headline still looks on track. Isolated areas of 3+”
is also possible through tomorrow. The front will continue to sink
southward tomorrow as well as the area of precipitation. Highs tomorrow
will be obviously cooler will all the precipitation and lingering
cloud cover. Upper 70s to lower 80s looks on track.

.LONG TERM...(Monday night through Sunday)
Issued at 111 PM CDT Sun Jul 26 2020

The front will lift northward on Tuesday and stall out across the state.
Showers and thunderstorms will be possible once again during the day
along the boundary and in the upslope flow pattern north of the front.
Highs around 80F is forecast on Tuesday with all the lingering precip
and cloud cover still around. On Wednesday, the boundary moves off
to the east along with much of the storm chances associated with it.
This boundary is expected to sink southward again on Thursday. Once
again, lift along the boundary and upslope flow north of the front
will set the stage for scattered showers and thunderstorms during the
day. Highs in the 80s are still forecast with all the cloud cover and
scattered storms around. Isolated storms will be possible again on
Friday as the same weather pattern is expected to prevail. High pressure
along with associated drier air may work in to the FA by next weekend
with moderating temperatures and a drier trending forecast.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1200 PM CDT Sun Jul 26 2020

VFR is expected for this afternoon and much of the evening. Eventually,
showers and thunderstorms will develop later tonight. Heavy rainfall
is the main concern for the thunderstorms. Numerous showers and thunderstorms
will prevail across the terminals tonight and into the morning hours.
Here, IFR cigs and vis is expected with the heavy rainfall producing
storms and low clouds. For winds, a fropa is expected tomorrow morning
with 5-15 kt southwesterly winds becoming northeasterly in the wake
of the front through the TAF pd.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  94  67  80  61 /  50  80  80  30
GCK  92  65  78  60 /  60  80  80  30
EHA  93  65  80  62 /  60  80  80  40
LBL  94  66  82  61 /  40  60  80  40
HYS  94  66  79  60 /  60  80  60  10
P28  95  70  84  65 /  10  70  80  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 7 PM CDT this evening through Monday
morning for KSZ030-031-044>046-064>066-078-079.

&&

SHORT TERM...Sugden
LONG TERM...Sugden
AVIATION...Sugden
Hazardous weather outlook, Jul 26, 2:50 AM CDT, 12 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
250 AM CDT Sun Jul 26 2020

KSZ030-031-043>046-061>066-074>081-084>090-270800-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
250 AM CDT Sun Jul 26 2020 /150 AM MDT Sun Jul 26 2020/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Strong to marginally severe thunderstorms will be possible late
this afternoon through this evening with wind gusts up to 60 mph
the main threat. Additionally, periods of heavy rainfall are
likely with the strongest storms, increasing the potential for
localized flooding.

Day 1 Hazards
-------------
* Thunderstorm wind damage: Limited risk
* Flooding: Limited risk
* Lightning: Significant risk

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Days 2-7 Discussion
-------------------

Thunderstorms producing prolonged periods of heavy rainfall are
expected across portions of southwest and south central Kansas
early Monday, increasing the potential for localized flooding.

Days 2-7 Hazards
----------------
* Monday
  - Flooding: Limited risk
  - Lightning: Significant risk

* Tuesday
  - Lightning: Limited risk

* Wednesday
  - Lightning: Limited risk

* Thursday
  - Lightning: Limited risk

* Friday
  - Lightning: Limited risk

* Saturday
  - Lightning: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon through this
evening, generally along and north of highway 50.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Jul 26, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
312 PM CDT Sun Jul 26 2020

KSZ043-044-262100-
Lane KS-Scott KS-
312 PM CDT Sun Jul 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND NORTHERN LANE COUNTIES
UNTIL 400 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Modoc, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Scott City, Dighton, Grigston, Healy, Scott State Lake, Modoc,
Shallow Water, Manning, Pendennis, Amy and Shields.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3870 10025 3848 10027 3827 10112 3870 10113
TIME...MOT...LOC 2011Z 235DEG 21KT 3852 10102

RBURG

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:41 PM CDTSpecial Weather StatementDDCEllis, Trego49 min
Jul 26, 3:56 PM CDTSpecial Weather StatementDDCFinney, Lane, Scott64 min
Jul 26, 4:16 PM CDTSpecial Weather StatementDDCGrant44 min
Jul 26, 4:32 PM CDTSpecial Weather StatementDDCEllis, Ness, Rush73 min
Jul 26, 5:05 PM CDTSpecial Weather StatementDDCFinney40 min
Jul 26, 5:25 PM CDTSpecial Weather StatementDDCGrant50 min
Jul 26, 5:41 PM CDTSpecial Weather StatementDDCRush49 min
Jul 26, 5:49 PM CDTSevere Thunderstorm WarningDDCGrant, Stanton10 min

Nearby

Special Weather Statements in Kansas, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.